MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 14" EXT SET W/0.2 MICRON FILTER, CLAVE¿ CLEAR, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 14" EXT SET W/0.2 MICRON FILTER, CLAVE¿ CLEAR, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET
Catalog Number MC9013
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device has been received for evaluation.Investigation is pending.Additional reporter: (b)(6).
 
Event or Problem Description
The event involved a 14" ext set w/0.2 micron filter, clave¿ clear, clamp, rotating luer where it was reported the registered nurse (rn) went to hook patient up to iv line with filter, patient noticed a large air bubble coming from filter.The iv line was disconnected three times to remove air and filter kept producing air bubbles.Due to the patient having a history of hereditary hemorrhagic telangiectasia (hht), it is protocol for infusions to have a filter put on iv set to prevent air from entering blood stream.There was patient involvement and a delay in therapy.No harm was reported.
 
Additional Manufacturer Narrative
One used.List #mc9013, 14" ext set w/0.2 micron filter, clave¿ clear, clamp, rotating luer was returned for evaluation.As received an unknown solution residual inside was found.The sample was tested and leakage from the intlet filter vent and a small air bubble inside the filter was noted.No additional damage or anomalies were observed.Complaint of leaks can be confirmed.The probable cause is typical due to a temporary or complete loss of hydrophobic properties of the filter vent material due to an infusate interaction during use.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
14" EXT SET W/0.2 MICRON FILTER, CLAVE¿ CLEAR, CLAMP, ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key22061952
Report Number9617594-2025-01072
Device Sequence Number8478715
Product Code FMG
UDI-Device Identifier00887709039391
UDI-Public(01)00887709039391(17)290301(10)13937964
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC9013
Device Lot Number13937964
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale